EconPapers    
Economics at your fingertips  
 

Truncated Realized Covariance when prices have infinite variation jumps

Cecilia Mancini ()
Additional contact information
Cecilia Mancini: Dipartimento di Scienze per l'Economia e l'Impresa, Universita' degli Studi di Firenze

No 2015-02, Working Papers - Mathematical Economics from Universita' degli Studi di Firenze, Dipartimento di Scienze per l'Economia e l'Impresa

Abstract: The speed of convergence of the truncated realized covariance to the integrated covariation between the two Brownian parts of two semimartingales is heavily influenced by the presence of infinite activity jumps with infinite variation. Namely, the two processes small jumps play a crucial role through their degree of dependence, other than through their jump activity indices. This theoretical result is established when the semimartingales are observed discretely on a finite time horizon. The estimator in many cases is less efficient than when the model only has finite variation jumps. The small jumps of each semimartingale are assumed to be the small jumps of a Lévy stable process, and to the two stable processes a parametric simple dependence structure is imposed, which allows to range from independence to monotonic dependence. The result of this paper is relevant in financial economics, since by the truncated realized covariance it is possible to separately estimate the common jumps among assets, which has important implications in risk management and contagion modeling.

Keywords: Brownian correlation coefficient; integrated covariation; co-jumps; Lévy copulas; threshold estimator. (search for similar items in EconPapers)
JEL-codes: C13 C14 C58 (search for similar items in EconPapers)
Pages: 37 pages
Date: 2015-04
New Economics Papers: this item is included in nep-ecm
References: Add references at CitEc
Citations:

Downloads: (external link)
http://www.disei.unifi.it/upload/sub/pubblicazioni ... e/dimadwp2015-02.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:flo:wpaper:2015-02

Access Statistics for this paper

More papers in Working Papers - Mathematical Economics from Universita' degli Studi di Firenze, Dipartimento di Scienze per l'Economia e l'Impresa Via delle Pandette 9 50127 - Firenze - Italy. Contact information at EDIRC.
Bibliographic data for series maintained by Michele Gori ().

 
Page updated 2025-03-30
Handle: RePEc:flo:wpaper:2015-02